Neuropathy info please

I'm beginning to develop neuropathy after the second dose of cisplatin (swopped to that due to carboplatin allergy). As walking and knitting are two of my main activities and part of my social life I'm worried about this. I've read that B vitamins and 'physical therapy' which is from the US forum and I think is what they call physiotherapy, can help. I'll ask the docs when I next see them but does anyone have any experience of what might help? Some people seem to have permanent or at least long term damage while others seem to improve. I had a bit after 1st line but it got no worse with 2nd.

4 Replies

oldestnewest
  • Hi Lesley

    I had pins and needles, loss of sensation etc after each chemo cycle. I discovered by experimenting that normal function returned more quickly if I did some exercise...which seems to fit with what you've found out. Walking was hard work because my legs felt heavy but it did pay dividends. Do report your symptoms to your team as they can adjust the dose to avoid damage. Xx

  • Hi, I am suffering quite a bit from neuropathy as time has gone on with my weekly Taxol. The dose has now been reduced a bit for the last 6, my feet burn and it goes up my legs and the bottoms feel swollen and numb. I have asked my oncologist for B6 and I have a persciption to collect next week.

    She is not convinced it wlll do any good but ladies on the USA Inspire site use it and it helps. I will post again if it does.

    And I agree with the other ladies that walking helps.

    Good luck.

  • I visited my GP to see if there were any none drug remedies I could try to help relieve the symptoms. I know there is no magic cure. I now do ti chi once a week to help with balance. I sometimes feel I'm going to topple over when in a crowded place! I've also started acupuncture. This has helped to relieve the tightness and stiffness I got in my ankles and lower legs. Walking etc is certainly more enjoyable again. X

  • I already had some long term neuropathy on the soles of my feet due to the effects of diabetes, so have had to live with it for some time, & take pain relief when necessary. I have been advised several times not to walk around in bare feet due to the lack of feeling (I'm afraid I'm not always obedient), & to check my feet every day. There was an increase in the area affected while I was on weekly Taxol. I also had pins & needles & some lack of feeling in my hands while on Taxol, which has improved but not disappeared completely now.

    Di

You may also like...